Hail, Bannock
- When
- June 3, 5:56 PM MST to 6:05 PM MST
- Where
- Bannock County, 5 mi N of Chubbuck
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 42.992, -112.450
Several reports of 1 inch or larger hail in southeast Idaho.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Several reports of 1 inch or larger hail in southeast Idaho.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 3, 12:39 PM MST, 5 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 139 PM MDT WED JUN 3 2009 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT. A LOW PRESSURE SYSTEM CONTINUES TO SPIN OFF OF THE COAST OF CALIFORNIA. THIS LOW KEEPS PUMPING MOISTURE INTO THE AREA WHICH HAS PRODUCED AFTERNOON AND EVENING THUNDERSTORMS FOR THE LAST SEVERAL DAYS. A WEAK AREA OF HIGH PRESSURE NOSING IN FROM THE SOUTHEAST HAS EXERTED SOME INFLUENCE OVER THE AREA TODAY...REDUCING THE COVERAGE. FLASH FLOODING REMAINS POSSIBLE OVER THE SOUTHERN AND EASTERN HIGHLANDS WHERE FLOODING HAS OCCURRED OVER THE PAST COUPLE OF DAYS AND NEAR THE CASTLE ROCK BURN AREA NEAR KETCHUM. SMALL HAIL AND GUSTY WILL BE POSSIBLE AS WELL IN SOME OF THE STRONGER STORMS. CONVECTION TODAY SHOULD LARGELY DIMINISH TONIGHT AFTER SUNSET. THEN REDEVELOP IN THE AFTERNOON HEAT ON THURSDAY. COVERAGE IS EXPECTED TO BE BETTER THAN TODAY SINCE THE HIGH PRESSURE WILL HAVE SLIPPED AWAY FROM THE AREA. THIS CONVECTION SHOULD ONCE AGAIN DISSIPATE AFTER SUNSET. ON FRIDAY...THE LOW PRESSURE SYSTEM WILL HAVE MOVED ONSHORE. THE LOW IS EXPECTED TO SPLIT WITH A CHUNK OF IT EXPECTED TO MOVE THROUGH NEVADA FRIDAY NIGHT. THUNDERSTORMS ARE EXPECTED TO ONCE AGAIN DEVELOP LATE MORNING OR EARLY AFTERNOON FRIDAY WITH IMPRESSIVE COVERAGE EXPECTED. THE CONVECTION MAY NOT DIMINISH AS WELL FRIDAY NIGHT SINCE A COLD FRONT WILL BE DROPPING DOWN FROM THE NORTHWEST AS WELL. SMALL HAIL AND FLASH FLOODING WILL REMAIN POSSIBLE THROUGH THE SHORT TERM. .LONG TERM...SATURDAY AFTERNOON THROUGH WEDNESDAY. UPPER TROF WORKS THROUGH SATURDAY WITH CONTINUED MOIST CONDITIONS AND EXPECT A COOLING TREND OVER THE WEEKEND WITH WELL BELOW NORMAL TEMPERATURES. GFS AND EUROPEAN START TO DIFFER BY NEXT WEEK WITH GFS SHOWING A MORE ZONAL FLOW ALOFT PATTERN WITH THE EUROPEAN KEEPING CYCLONIC FLOW AND EVEN A CLOSED LOW OVER IDAHO BY WEDNESDAY. BOTH KEEP WET PERIODS IN THE EXTENDED AND KEPT WITH THE TREND OF A CHANCE OF SHOWERS AND THUNDERSTORMS DAILY WITH COOLER THAN NORMAL TEMPERATURES. GK && .AVIATION...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON THROUGH THURSDAY. HAVE THE THUNDERSTORMS VICINITY AT ALL TAF SITES THIS AFTERNOON AND EVENING. GK && .FIRE WEATHER...A PERSISTENT UPPER LOW OFF THE CALIFORNIA COAST CONTINUES TO PUMP MONSOON MOISTURE INTO THE GREAT BASIN/NORTHERN ROCKIES. THIS WILL AGAIN RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS AND ABOVE NORMAL HUMIDITY. THE UPPER LOW OPENS UP OVER THE WEEKEND AND MOVES NORTHEAST...RESULTING IN MORE SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. THE FIRE WEATHER THREAT WILL REMAIN LOW INTO NEXT WEEK. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR IDZ022>025-031. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 600 AM MDT WED JUN 3 2009 IDZ017>025-031-032-041300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 600 AM MDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF SOUTHERN AND CENTRAL IDAHO. SEE THE LATEST URGENT WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH NEXT WEDNESDAY DAILY AFTERNOON AND EVENING SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH THIS PERIOD. HEAVY SHOWERS...PRODUCING A FLASH FLOOD THREAT...WILL RETURN ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
526 PM MDT WED JUN 3 2009
IDZ017-021-022-040030-
MINIDOKA ID-ONEIDA ID-BLAINE ID-POWER ID-CASSIA ID-
526 PM MDT WED JUN 3 2009
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO
EASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
SOUTH CENTRAL MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO
SOUTHWESTERN POWER COUNTY IN SOUTHEAST IDAHO
WEST CENTRAL ONEIDA COUNTY IN SOUTHEAST IDAHO
UNTIL 630 PM MDT
AT 522 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS EXTENDING FROM CENTRAL CASSIA COUNTY
NEAR OAKLEY NORTHEAST THROUGH INTERSTATE 84. THESE STORMS WERE
MOVING NORTHEAST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER...WIND GUSTS UP TO 40 MPH AND
HEAVY RAIN ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KEOGH...
MALTA...
IDAHOME...
LAT...LON 4284 11319 4266 11289 4216 11262 4212 11387
4252 11390
TIME...MOT...LOC 2324Z 241DEG 8KT 4233 11344
HUSTONSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 535 PM MDT WED JUN 3 2009 IDZ019-020-040015- FREMONT ID-MADISON ID- 535 PM MDT WED JUN 3 2009 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME SOUTH CENTRAL FREMONT COUNTY IN EASTERN IDAHO CENTRAL MADISON COUNTY IN SOUTHEAST IDAHO UNTIL 615 PM MDT AT 533 PM MDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR REXBURG..MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... SUGAR CITY... MOODY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4390 11153 4371 11152 4374 11184 4387 11185 TIME...MOT...LOC 2335Z 265DEG 7KT 4379 11179 HANKO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
556 PM MDT WED JUN 3 2009
IDZ020-040045-
BUTTE ID-BINGHAM ID-
556 PM MDT WED JUN 3 2009
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN BUTTE COUNTY IN EAST CENTRAL IDAHO
NORTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
UNTIL 645 PM MDT
AT 554 PM MDT...STORM SPOTTERS REPORTED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES EAST OF CENTRAL INL TO 16 MILES SOUTHWEST
OF SOUTHWEST INL..AND MOVING EAST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THESE STORMS...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
SOUTHEAST INL...
ATOMIC CITY...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4330 11293 4332 11335 4335 11335 4362 11286
4359 11251
TIME...MOT...LOC 2356Z 272DEG 10KT 4359 11281 4337 11319
HANKOSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 608 PM MDT WED JUN 3 2009 IDZ020-040100- BONNEVILLE ID- 608 PM MDT WED JUN 3 2009 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO UNTIL 700 PM MDT AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 7 MILES NORTHWEST OF SHELLEY..MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... IDAHO FALLS AND AMMON... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4356 11195 4341 11193 4342 11227 4350 11228 TIME...MOT...LOC 0008Z 268DEG 8KT 4346 11219 HANKO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
649 PM MDT WED JUN 3 2009
IDZ021>023-040145-
POWER ID-BANNOCK ID-
649 PM MDT WED JUN 3 2009
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO
EAST CENTRAL POWER COUNTY IN SOUTHEAST IDAHO
UNTIL 745 PM MDT
AT 647 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF CRYSTAL..MOVING EAST AT 10 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
VERY HEAVY RAINFALL.
LOCATIONS IMPACTED INCLUDE...
RURAL EAST-CENTRAL POWER COUNTY...
LAT...LON 4290 11242 4282 11238 4277 11221 4269 11222
4261 11258 4277 11270
TIME...MOT...LOC 0048Z 242DEG 8KT 4273 11253
HUSTONSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 652 PM MDT WED JUN 3 2009 IDZ023-025-040215- CARIBOU ID-BEAR LAKE ID-FRANKLIN ID- 652 PM MDT WED JUN 3 2009 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN FRANKLIN COUNTY IN SOUTHEAST IDAHO NORTHERN BEAR LAKE COUNTY IN SOUTHEAST IDAHO SOUTHEASTERN CARIBOU COUNTY IN SOUTHEAST IDAHO UNTIL 815 PM MDT AT 650 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LAGO..MOVING SOUTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER...WIND GUSTS UP TO 40 MPH AND VERY HEAVY RAIN ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GEORGETOWN... NORTHERN FRANKLIN AND BEAR LAKE COUNTIES. LAT...LON 4261 11106 4216 11106 4227 11185 4258 11183 TIME...MOT...LOC 0051Z 294DEG 8KT 4243 11165 HUSTON
The Pocatello radar (KSFX), 23 km away, was scanning. The volume nearest the first event began at 00:56 UTC.
4 hail. Local standard time, as filed.
Broke car wind shield.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2009Every state in 2009This day in weather historyWarnings in Idaho, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 182304, 182307, 182308, 182306.